Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The homotopy groups of spaces whose cohomology is a $ Z\sb{p}$ truncated polynomial algebra

Author: Albert Shar
Journal: Proc. Amer. Math. Soc. 38 (1973), 172-178
MSC: Primary 55E05
MathSciNet review: 0310877
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: On such a space one can define a ``Hopf'' invariant homomorphism $ h:{\pi _{qn - 1}}(K) \to Z$ in two ways. We prove both definitions are equivalent and show that $ {}_p{\pi _i}(K) \simeq {}_p{\pi _{i - 1}}({S^{n - 1}}) \oplus {}_p{\pi _i}({S^{qn - 1}})$ if and only if there is an $ \alpha \in {\pi _{qn - 1}}(K)$ such that $ (h(\alpha ),p) = 1$. As immediate corollaries of this we get a result of Toda on the homotopy groups of the reduced product spaces of spheres and a well-known result of Serre on the odd primary parts of the homotopy groups of spheres.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55E05

Retrieve articles in all journals with MSC: 55E05

Additional Information

Keywords: Hopf invariant, Whitehead product, Serre spectral sequence, reduced product space
Article copyright: © Copyright 1973 American Mathematical Society